Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Pain in the abdomen while coughing. No pain on pressing. Had taken augmentin. Is it a muscular or gastric pain?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11709 Questions
3 days after I finish augmentin I also eat a very spicy food that same day I finish the augmentin. Now I'm having pain in the upper left quadrant right where my stomach is. The pain happens when i have a big laugh or just moving a certain way it occur different way every time or when I'm coughing it happens. The pain is a short sharp pain. I lay on my back on the carpet and press on all the ULQ area and cannot find a specific spot in fact no pain at all upon pressing. If I exhale all the air out I can also feel it. This occur for three days now. My stool is of normal color(not black). Also last night my stomach seems to growl alot and i'm not hungry mabey its gas maybe not. No gas no sound nothing today just pain which happens when moving. Is it stomach related or is it it muscle related? Thank you.
Posted Thu, 26 Apr 2012 in Abdominal Pain
Answered by Dr. Rakhi Tayal 3 hours later
Thanks for posting your query.
The pain in the upper left quadrant of abdomen which is felt only on moving and is not related to food intake is likely to be a muscular pain.
Usually a sudden jerk or muscle activity causes such sprain. Such muscular pain can also happen after taking augmentin. Usually such pain is self limiting and is not worrisome. It is likely to subside in next 3-4 days. Meanwhile doing a hot fomentation in the affected area will be helpful.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Pain in the abdomen while coughing. No pain on pressing. Had taken augmentin. Is it a muscular or gastric pain? 58 minutes later
Why would augmentin cause such pain. And how about the noise in my stomach that i experience before this incident. how come if its muscle pain I don't feel it anywhere when I press on it?
Answered by Dr. Rakhi Tayal 21 minutes later
Thanks for writing again.
Augmentin causes muscle soreness as a side effect. The noise in your stomach might be due to the distension caused by abdominal gases which cause pressure on the muscles causing pain.
Tenderness is not always associated with muscle soreness.
Definitely I would reassure you saying that there is no major health concern with you. Do not worry. You should be fine soon.
Hope my answer is helpful.
Please accept my answer in case you do not have further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor